Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 1, NWS Tucson, AZ

January 9, 20134 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Jan 9, 2013, 3:33 PM MST for 4 counties in Arizona. It took effect at Jan 10, 2013, 6:00 PM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2013, 3:33 PM MST (22:33 UTC)
In effect from
Jan 10, 2013, 6:00 PM MST
Expired
Jan 11, 2013, 5:02 AM MST
In force
11 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 10.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2013-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2013-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2433 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WWUS75 KTWC 092233
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
333 PM MST WED JAN 9 2013

AZZ507-508-512-513-100600-
/O.NEW.KTWC.WI.Y.0001.130111T0100Z-130111T1000Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
333 PM MST WED JAN 9 2013

...WIND ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 3 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND 
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 3 AM MST FRIDAY.

* IMPACTS...POSSIBLE LOW VISIBILITIES DUE TO BLOWING DUST THURSDAY
  EVENING...ESPECIALLY ALONG INTERSTATE 10 FROM WILLCOX EAST TO
  THE STATE LINE.

* TIMING...WIND INCREASING LATE THURSDAY AFTERNOON...PEAKING
  THURSDAY NIGHT IN ADVANCE OF COLD FRONT.

* WINDS...30 TO 40 MPH. GUSTS UP TO 55 MPH...ESPECIALLY IN THE
  MOUNTAINS. WIND SPEEDS DIMINISHING WITH FRONTAL PASSAGE BETWEEN
  MIDNIGHT AND 3 AM.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE
EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET.
HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AZZ501-502-504>506-100600-
/O.NEW.KTWC.HZ.A.0001.130112T0800Z-130114T1500Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE
333 PM MST WED JAN 9 2013

...HARD FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH MONDAY
MORNING. 

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND
  VEGETATION. EXPOSED WATER PIPES COULD ALSO FREEZE WITH THESE
  COLD TEMPERATURES.

* TEMPERATURES...LOW TEMPERATURES SATURDAY...SUNDAY AND MONDAY
  MORNINGS WILL MOSTLY BE BETWEEN 20 AND 30 DEGREES.

* TIMING...SUB-FREEZING TEMPERATURES WILL BE OCCURRING BETWEEN
  MIDNIGHT AND 9 AM EACH DAY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28
DEGREES ARE POSSIBLE...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR
SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO
DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD
DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT
THEM FROM FREEZING.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
6 follow-up statements
106 
WWUS75 KTWC 100340
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
840 PM MST WED JAN 9 2013

AZZ507-508-512-513-101145-
/O.CON.KTWC.WI.Y.0001.130111T0100Z-130111T1000Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
840 PM MST WED JAN 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THURSDAY TO 3 AM MST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THURSDAY TO 3 AM MST
FRIDAY. 

* IMPACTS...POSSIBLE LOW VISIBILITIES DUE TO BLOWING DUST 
  THURSDAY EVENING...ESPECIALLY ALONG INTERSTATE 10 FROM WILLCOX 
  EAST TO THE STATE LINE. 

* TIMING...WIND INCREASING LATE THURSDAY AFTERNOON...PEAKING 
  THURSDAY NIGHT IN ADVANCE OF COLD FRONT. 

* WINDS...30 TO 40 MPH. GUSTS UP TO 55 MPH...ESPECIALLY IN THE 
  MOUNTAINS. WIND SPEEDS DIMINISHING WITH FRONTAL PASSAGE 
  BETWEEN MIDNIGHT AND 3 AM. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ501-502-504>506-101145-
/O.CON.KTWC.HZ.A.0001.130112T0800Z-130114T1500Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE
840 PM MST WED JAN 9 2013

...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH MONDAY MORNING...

A HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH MONDAY MORNING. 

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS 
  AND VEGETATION. EXPOSED WATER PIPES COULD ALSO FREEZE WITH 
  THESE COLD TEMPERATURES. 

* TEMPERATURES...LOW TEMPERATURES SATURDAY...SUNDAY AND MONDAY
  MORNINGS WILL MOSTLY BE BETWEEN 20 AND 30 DEGREES IN WESTERN
  AREAS AND BETWEEN 10 AND 20 DEGREES IN EASTERN AREAS.

* TIMING...SUB-FREEZING TEMPERATURES WILL BE OCCURRING BETWEEN 
  MIDNIGHT AND 9 AM EACH DAY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE POSSIBLE...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND
PIPES TO PROTECT THEM FROM FREEZING.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
794 
WWUS75 KTWC 100952
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
252 AM MST THU JAN 10 2013

AZZ507-508-512-513-110000-
/O.CON.KTWC.WI.Y.0001.130111T0100Z-130111T1000Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
252 AM MST THU JAN 10 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
MST FRIDAY. 

* IMPACTS...POSSIBLE LOW VISIBILITIES DUE TO BLOWING DUST 
  THIS EVENING...ESPECIALLY ALONG INTERSTATE 10 FROM WILLCOX 
  EAST TO THE NEW MEXICO STATE LINE. 

* TIMING...WINDS INCREASING LATE THIS AFTERNOON...PEAKING TONIGHT
  IN ADVANCE OF COLD FRONT.

* WINDS...30 TO 40 MPH. GUSTS UP TO 55 MPH...ESPECIALLY IN THE 
  MOUNTAINS. WIND SPEEDS DIMINISHING WITH FRONTAL PASSAGE 
  BETWEEN MIDNIGHT AND 3 AM. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ501-502-504>506-110000-
/O.CON.KTWC.HZ.A.0001.130112T0800Z-130114T1500Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE
252 AM MST THU JAN 10 2013

...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH MONDAY MORNING...

A HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH MONDAY MORNING. 

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS 
  AND VEGETATION. EXPOSED WATER PIPES COULD ALSO FREEZE WITH 
  THESE COLD TEMPERATURES. 

* TEMPERATURES...LOW TEMPERATURES SATURDAY...SUNDAY AND MONDAY 
  MORNINGS WILL MOSTLY BE BETWEEN 20 AND 30 DEGREES IN WESTERN 
  AREAS AND BETWEEN 10 AND 20 DEGREES IN EASTERN AREAS. 

* TIMING...SUB-FREEZING TEMPERATURES WILL BE OCCURRING BETWEEN 
  MIDNIGHT AND 9 AM EACH DAY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE POSSIBLE...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND
PIPES TO PROTECT THEM FROM FREEZING.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
514 
WWUS75 KTWC 102200
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
300 PM MST THU JAN 10 2013

AZZ507-508-512-513-110600-
/O.CON.KTWC.WI.Y.0001.130111T0100Z-130111T1000Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
300 PM MST THU JAN 10 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
MST FRIDAY...

* IMPACTS...POSSIBLE LOW VISIBILITIES DUE TO BLOWING DUST THIS 
  EVENING...ESPECIALLY ALONG INTERSTATE 10 FROM WILLCOX EAST TO 
  THE NEW MEXICO STATE LINE. 

* TIMING...WIND SPEEDS WILL CONTINUE TO INCREASE DURING THE
  REMAINDER OF THE AFTERNOON HOURS INTO THIS EVENING...PEAKING
  TONIGHT IN ADVANCE OF COLD FRONT.

* WINDS...30 TO 40 MPH. GUSTS UP TO 55 MPH...ESPECIALLY IN THE 
  MOUNTAINS. WIND SPEEDS DIMINISHING WITH FRONTAL PASSAGE 
  BETWEEN MIDNIGHT AND 3 AM. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AZZ501-502-504>506-110600-
/O.CON.KTWC.HZ.A.0001.130112T0800Z-130114T1500Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE
300 PM MST THU JAN 10 2013

...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH MONDAY MORNING...

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS 
  AND VEGETATION. EXPOSED WATER PIPES COULD ALSO FREEZE WITH 
  THESE COLD TEMPERATURES. 

* TEMPERATURES...LOW TEMPERATURES SATURDAY...SUNDAY AND MONDAY 
  MORNINGS WILL MOSTLY BE BETWEEN 20 AND 30 DEGREES IN WESTERN 
  AREAS AND BETWEEN 10 AND 20 DEGREES IN EASTERN AREAS. 

* TIMING...SUB-FREEZING TEMPERATURES WILL BE OCCURRING BETWEEN 
  MIDNIGHT AND 9 AM EACH DAY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE POSSIBLE...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND
PIPES TO PROTECT THEM FROM FREEZING.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
830 
WWUS75 KTWC 110212
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
712 PM MST THU JAN 10 2013

AZZ501-502-504>506-111015-
/O.UPG.KTWC.HZ.A.0001.130112T0800Z-130114T1500Z/
/O.NEW.KTWC.HZ.W.0001.130112T0800Z-130114T1500Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE
712 PM MST THU JAN 10 2013

...HARD FREEZE WARNING IN EFFECT FROM 1 AM SATURDAY TO 8 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH MONDAY
MORNING. THIS UPGRADES THE HARD FREEZE WATCH FOR THE SAME AREA
AND TIME PERIOD.

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND
  VEGETATION. EXPOSED WATER PIPES COULD ALSO FREEZE WITH THESE
  COLD TEMPERATURES.

* TEMPERATURES...LOW TEMPERATURES SATURDAY...SUNDAY AND MONDAY
  MORNINGS WILL MOSTLY BE BETWEEN 20 AND 28 DEGREES IN WESTERN
  AREAS AND BETWEEN 10 AND 20 DEGREES IN EASTERN AREAS.

* TIMING...SUB-FREEZING TEMPERATURES WILL BE OCCURRING BETWEEN 
  MIDNIGHT AND 9 AM EACH DAY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ507-508-512-513-111000-
/O.CON.KTWC.WI.Y.0001.000000T0000Z-130111T1000Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
712 PM MST THU JAN 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST FRIDAY...

* IMPACTS...POSSIBLE LOW VISIBILITIES DUE TO BLOWING DUST THIS
  EVENING...ESPECIALLY ALONG INTERSTATE 10 FROM WILLCOX EAST TO
  THE NEW MEXICO STATE LINE.

* TIMING...WIND SPEEDS WILL CONTINUE TO INCREASE THIS
  EVENING...PEAKING LATER TONIGHT IN ADVANCE OF COLD FRONT.

* WINDS...30 TO 40 MPH. GUSTS UP TO 55 MPH...ESPECIALLY IN THE
  MOUNTAINS. WIND SPEEDS DIMINISHING BEHIND FRONTAL PASSAGE
  BETWEEN MIDNIGHT AND 3 AM.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
617 
WWUS75 KTWC 110858
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
158 AM MST FRI JAN 11 2013

AZZ501-502-504>506-111315-
/O.CON.KTWC.HZ.W.0001.130112T0800Z-130114T1500Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE
158 AM MST FRI JAN 11 2013

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO
8 AM MST MONDAY...

* IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS 
  AND VEGETATION. EXPOSED WATER PIPES COULD ALSO FREEZE WITH 
  THESE COLD TEMPERATURES. 

* TEMPERATURES...LOW TEMPERATURES SATURDAY...SUNDAY AND MONDAY 
  MORNINGS WILL MOSTLY BE BETWEEN 20 AND 28 DEGREES IN WESTERN 
  AREAS AND BETWEEN 10 AND 20 DEGREES IN EASTERN AREAS. 

* TIMING...SUB-FREEZING TEMPERATURES WILL BE OCCURRING BETWEEN 
  MIDNIGHT AND 9 AM MST EACH DAY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ507-508-512-513-111300-
/O.EXT.KTWC.WI.Y.0001.000000T0000Z-130111T1300Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
158 AM MST FRI JAN 11 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...

* TIMING...STRONG WINDS WILL CONTINUE THE REST OF TONIGHT.

* WINDS...SUSTAINED SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH
  GUSTS TO NEAR 55 MPH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
702 
WWUS75 KTWC 111202
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
502 AM MST FRI JAN 11 2013

AZZ507-508-512-513-111315-
/O.CAN.KTWC.WI.Y.0001.000000T0000Z-130111T1300Z/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
502 AM MST FRI JAN 11 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SUBSIDED BELOW ADVISORY THRESHOLDS ACROSS COCHISE
COUNTY...THUS THE WIND ADVISORY IS CANCELLED. 

$$

AZZ501-502-504>506-112300-
/O.CON.KTWC.HZ.W.0001.130112T0800Z-130114T1500Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE
502 AM MST FRI JAN 11 2013

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO
8 AM MST MONDAY...

* TEMPERATURES...LOW TEMPERATURES SATURDAY...SUNDAY AND MONDAY 
  MORNINGS WILL MOSTLY BE BETWEEN 20 AND 28 DEGREES IN WESTERN 
  AREAS AND BETWEEN 10 AND 20 DEGREES IN EASTERN AREAS. 

* TIMING...SUB-FREEZING TEMPERATURES WILL BE OCCURRING BETWEEN 
  MIDNIGHT AND 9 AM MST EACH DAY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 9, 3:20 PM MST, 13 minutes earlier.

Area forecast discussion, Jan 9, 3:20 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
320 PM MST WED JAN 9 2013

.SYNOPSIS...WARMER TODAY AND THURSDAY WITH HIGH PRESSURE OVER
SOUTHERN ARIZONA. A STRONG LOW PRESSURE SYSTEM IS FORECAST TO BRING
GUSTY WINDS THURSDAY AFTERNOON FOLLOWED BY A CHANCE OF VALLEY RAIN
AND MOUNTAIN SNOW THURSDAY NIGHT AND FRIDAY. EXPECT SHARPLY COLDER
TEMPERATURES WITH DRY CONDITIONS THIS WEEKEND...WITH WIDESPREAD HARD
FREEZE CONDITIONS OVER MULTIPLE DAYS.

&&

.DISCUSSION...MORNING TUCSON SOUNDING SHOWED SIGNIFICANT WARMING
VERSUS TUESDAY MORNING WHICH HAS TRANSLATED INTO A NICE WARMUP TODAY
WITH HIGHS 2-6 DEGREES ABOVE NORMAL. OVERNIGHT LOWS WILL BE
MILD...AROUND NORMAL...VERSUS THE PAST SEVERAL DAYS. HIGHS THURSDAY
WILL BE SIMILAR TO WHAT WILL OCCUR TODAY.

MAIN FORECAST CONCERN CONTINUES TO BE THE UPCOMING PROLONGED COLD
SNAP...AKA COLD WAVE 2013...BUT BEFORE WE GET THERE WE HAVE TO DEAL
WITH WIND AND THEN THE CHANCES OF PRECIPITATION.

PRESSURE GRADIENT TIGHTENS THURSDAY IN ADVANCE OF APPROACHING STRONG
PACIFIC STORM AND ITS ASSOCIATED COLD FRONT. 700 MB WINDS OF 50-60
KTS WILL BE OVER COCHISE COUNTY BETWEEN 5 PM THU AND 5 AM FRI SO
EXPECT 25-35 MPH WITH GUSTS UP TO 50 MPH...LIKELY HIGHER IN THE
MOUNTAINS ESPECIALLY IN THE HUACHUCAS. SO WILL ISSUE WIND ADVISORY
FOR COCHISE COUNTY THU EVENING INTO EARLY FRI AM.

NARROW BAND OF MOISTURE WILL BE ASSOCIATED WITH APPROACHING COLD
FRONT SO EXPECT SCATTERED LIGHT SHOWERS TO MOVE ACROSS THE AREA
THURSDAY NIGHT INTO FRIDAY MORNING. SNOW LEVELS BY FRIDAY MORNING
WILL BE DOWN AROUND 3000 FEET NORTH TO 4500 FEET SOUTH. NOT
EXPECTING MUCH QPF IN THE VALLEYS...GENERALLY LESS THAN A TENTH OF
AN INCH...WITH MAYBE UP TO 4 INCHES OF SNOW ABOVE 6000 FEET IN THE
MOUNTAINS...ESPECIALLY IN THE WHITES. MIGHT SEE SOME MINOR SNOW
ACCUMULATIONS...LESS THAN ONE INCH...EAST OF TUCSON BETWEEN 3000 AND
5000 FEET.

SIGNIFICANT COLD AIR ADVECTION BEHIND COLD FRONT ON FRIDAY WILL
RESULT IN DAYTIME TEMPERATURES BEING 20-25 DEGREES COLDER THAN
THURSDAY. THE HIGHS ON FRIDAY MOST LIKELY WILL OCCUR RIGHT AFTER
MIDNIGHT.

VERY COLD UPCOMING WEEKEND WITH HARD FREEZE PRETTY MUCH A CERTAINTY
AREA WIDE WITH LOWS IN THE TEENS AND 20S IN THE VALLEYS. MAY SEE
SOME ISOLATED SINGLE DIGITS OUT EAST. WILL ISSUE HARD FREEZE WATCH
FOR THE LOW DESERTS OF SOUTHEAST ARIZONA FOR LATE FRIDAY NIGHT THRU
MONDAY MORNING. DAILY HIGHS IN THE VALLEYS WILL MOSTLY BE IN THE
UPPER 30S TO UPPER 40S.

COLD SNAP TO CONTINUE INTO EARLY NEXT WEEK WITH 12Z GFS COMING IN
LINE WITH ECMWF OF SWINGING A LOW ACROSS INTERNATIONAL BORDER AND
BRINGING A SLIGHT CHANCE OF LOW ELEVATION RAIN AND SNOW TO THE AREA.
CONFIDENCE ON THIS IS NOT AS HIGH AS IT IS WITH THE COLD SNAP.

&&

.AVIATION...INCREASING HIGH CLOUDS TONIGHT INTO THURSDAY MORNING.
SOME MID-LEVEL CLOUDS WILL BE DEVELOP WEST OF TUCSON THURSDAY
AFTERNOON IN ADVANCE OF APPROACHING COLD FRONT. ELY SFC WND 8-15 KTS
THRU THU MRNG BCMG SW AND GUSTY AREAWIDE THU AFTN. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...DRY CONDITIONS WILL PREVAIL INTO THURSDAY WITH ABOVE
NORMAL TEMPERATURES. GUSTY WINDS WILL DEVELOP THURSDAY FOLLOWED BY A
CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS THURSDAY NIGHT INTO
FRIDAY. DRY CONDITIONS WITH MUCH COLDER TEMPERATURES WILL OCCUR THIS
WEEKEND INTO EARLY NEXT WEEK.

&&

.CLIMATE...BASED UPON THE CURRENT FORECAST OF 4 CONSECUTIVE DAYS IN
A ROW OF HIGHS LESS THAN 50 DEGREES IN TUCSON...THIS WOULD BE THE
FIRST TIME SINCE JANUARY 1971 THAT A CONSECUTIVE STRETCH OF 4 OR
MORE DAYS WITH HIGHS BELOW 50 HAS OCCURRED. THERE HAVE BEEN SEVEN
TOTAL TIMES IN THE TUCSON CLIMATE RECORD OF HIGHS BELOW 50 FOR 4 OR
MORE CONSECUTIVE DAYS. THE LONGEST STRETCH OF DAYS BELOW 50 DEGREES
IS 5 DAYS AND THIS HAS HAPPENED THREE TIMES IN TOTAL WITH THE LAST
OCCURRENCE IN JANUARY 1971. IN RECENT TIMES...THE LONGEST STRETCH IS
3 DAYS BACK IN JANUARY 1997.

MEANWHILE...RECORD LOW MAX TEMPERATURES ARE GENERALLY IN THE LOW TO
MID 40S FOR TUCSON DURING THIS PERIOD WITH RECORD LOWS IN THE UPPER
TEENS TO LOWER 20S SO THESE DON'T APPEAR TO BE IN SIGNIFICANT
JEOPARDY.
&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Hazardous weather outlook, Jan 9, 3:14 AM MST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
314 AM MST WED JAN 9 2013

AZZ501>515-100000-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
314 AM MST WED JAN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WARMER TODAY AND THURSDAY. A PACIFIC STORM SYSTEM WILL THEN BRING
STRONG GUSTY WINDS TO THE AREA THURSDAY AFTERNOON AND NIGHT...A
CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW THURSDAY NIGHT INTO FRIDAY
MORNING...FOLLOWED BY PROLONGED COLD TEMPERATURES FRIDAY INTO
EARLY NEXT WEEK. A WIDESPREAD HARD FREEZE IS LIKELY AREAWIDE THIS
WEEKEND INTO NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 3:33 PM MSTHard Freeze WatchTWCPima, Pinal28 hr

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.